Alert archive / Arizona / Winter Storm Warnings in 2008

Winter Storm Warning 2, NWS Phoenix, AZ

December 25, 2008

NWS Phoenix, AZ issued this winter storm warning at Dec 25, 2008, 4:15 AM MST. It took effect at Dec 26, 2008, 5:00 AM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2008, 4:15 AM MST (11:15 UTC)
In effect from
Dec 26, 2008, 5:00 AM MST
Expired
Dec 25, 2008, 2:20 PM MST
In force
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPSR 251115
WSWPSR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
415 AM MST THU DEC 25 2008


AZZ024-252315-
/O.NEW.KPSR.WS.W.0002.081226T1200Z-081227T0000Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES
415 AM MST THU DEC 25 2008

...WINTER STORM WARNING FOR SOUTHERN GILA COUNTY ABOVE 3500 FEET FROM
5 AM TO 5 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WINTER STORM
WARNING FOR 1 TO 3 INCHES OF SNOW ACROSS SOUTHERN GILA COUNTY ABOVE
3500 FEET FRIDAY.

TWO PACIFIC STORMS WILL MOVE INTO THE AREA TODAY AND LATE TONIGHT.
THE COLDER STORM TONIGHT WILL CAUSE SNOW LEVELS TO FALL RAPIDLY BY 
FRIDAY MORNING. SNOW LEVELS AFTER SUNRISE FRIDAY WILL DROP TO NEAR
3000 FEET...HOWEVER ACCUMULATING SNOW IN THE 1 TO 3 INCH RANGE IS
EXPECTED ABOVE 3500 FEET. 

SEVERAL INCHES OF SNOW ARE EXPECTED IN THE GLOBE MIAMI AREA...IN SAN
CARLOS...AND ALONG THE MOUNTAIN PASSES WEST AND NORTHEAST OF GLOBE...
ALONG HIGHWAYS 60 AND 77.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER
RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS
AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE
INTERNET AT

WEATHER.GOV/PHOENIX

$$
2 follow-up statements
000 
WWUS45 KPSR 252115
WSWPSR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
215 PM MST THU DEC 25 2008

AZZ024-261130-
/O.CAN.KPSR.WS.W.0002.081226T1200Z-081227T0000Z/
/O.NEW.KPSR.WW.Y.0003.081226T1200Z-081227T0000Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES
215 PM MST THU DEC 25 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY.
THE WINTER STORM WARNING HAS BEEN CANCELLED.

A WET PACIFIC WEATHER SYSTEM WILL CONTINUE ACROSS THE AREA THROUGH
TONIGHT AND WILL PRODUCE PERIODS OF RAIN...WHICH WILL BE HEAVY AT
TIMES. BY FRIDAY MORNING...A COLD FRONT WILL PUSH ACROSS THE AREA AND
WILL QUICKLY LOWER THE SNOW LEVEL TO NEAR 5000 FEET BY AROUND SUNRISE
FRIDAY...AND THEN DOWN TO NEAR 3500 FEET BY FRIDAY AFTERNOON.

SIGNIFICANT SNOWFALL WILL GENERALLY BE LIMITED TO ELEVATIONS AT OR
ABOVE 5000 FEET...WITH 2 TO 4 INCHES POSSIBLE BY EARLY AFTERNOON. AN
INCH OR SO OF SNOW COULD ACCUMULATE DOWN TO NEAR 3500 FEET...ALTHOUGH
DAYTIME TEMPERATURES WILL BE WARM ENOUGH THAT ANY SNOW WOULD
GENERALLY ONLY COLLECT ON GRASSY SURFACES. THE SNOW WILL DECREASE TO
SHOWERS BY AFTERNOON AND THEN END BY FRIDAY EVENING.

MOTORISTS DRIVING OVER THE HIGHER ELEVATION MOUNTAIN ROADS...SUCH AS
HIGHWAY 60 BETWEEN GLOBE AND SUPERIOR...AS WELL AS HIGHWAY 77 TOWARDS
THE SALT RIVER CANYON...SHOULD DO SO WITH CAUTION. BE PREPARED FOR
THE POSSIBILITY OF SNOW PACKED AND SLIPPERY CONDITIONS BY THE MIDDLE
PART OF FRIDAY MORNING.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER
RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS
AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE
INTERNET AT

WEATHER.GOV/PHOENIX

$$

ESTLE
000 
WWUS45 KPSR 252120 CCA
WSWPSR

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
217 PM MST THU DEC 25 2008

AZZ024-261145-
/O.CAN.KPSR.WS.W.0002.081226T1200Z-081227T0000Z/
/O.COR.KPSR.WW.Y.0003.081226T1200Z-081227T0000Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES
217 PM MST THU DEC 25 2008

...WINTER WEATHER ADVISORY ABOVE 4500 FEET IN EFFECT FROM 5 AM TO 5
PM MST FRIDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY
FOR ELEVATIONS ABOVE 4500 FEET. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

A WET PACIFIC WEATHER SYSTEM WILL CONTINUE ACROSS THE AREA THROUGH
TONIGHT AND WILL PRODUCE PERIODS OF RAIN...WHICH WILL BE HEAVY AT
TIMES. BY FRIDAY MORNING...A COLD FRONT WILL PUSH ACROSS THE AREA AND
WILL QUICKLY LOWER THE SNOW LEVEL TO NEAR 4500 FEET BY AROUND
SUNRISE FRIDAY...AND THEN DOWN TO NEAR 3500 FEET BY FRIDAY AFTERNOON.

SIGNIFICANT SNOWFALL WILL GENERALLY BE LIMITED TO ELEVATIONS AT OR
ABOVE 4500 FEET...WITH 2 TO 4 INCHES POSSIBLE BY EARLY AFTERNOON. AN
INCH OR SO OF SNOW COULD ACCUMULATE DOWN TO NEAR 3500 FEET...ALTHOUGH
DAYTIME TEMPERATURES WILL BE WARM ENOUGH THAT ANY SNOW WOULD
GENERALLY ONLY COLLECT ON GRASSY SURFACES. THE SNOW WILL DECREASE TO
SHOWERS BY AFTERNOON AND THEN END BY FRIDAY EVENING.

MOTORISTS DRIVING OVER THE HIGHER ELEVATION MOUNTAIN ROADS...SUCH AS
HIGHWAY 60 BETWEEN GLOBE AND SUPERIOR...AS WELL AS HIGHWAY 77 TOWARDS
THE SALT RIVER CANYON...SHOULD DO SO WITH CAUTION. BE PREPARED FOR
THE POSSIBILITY OF SNOW PACKED AND SLIPPERY CONDITIONS BY THE MIDDLE
PART OF FRIDAY MORNING.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER
RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS
AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE
INTERNET AT

WEATHER.GOV/PHOENIX

$$

ESTLE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this winter storm warning went out at Dec 25, 2:35 AM MST, 1 hour 40 minutes earlier.

Area forecast discussion, Dec 25, 2:35 AM MST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
235 AM MST THU DEC 25 2008

.SYNOPSIS...
A LARGE PACIFIC STORM WILL MOVE INTO THE REGION TODAY AND EXIT THE
AREA BY LATE FRIDAY. THIS WILL RESULT IN SCATTERED SHOWERS AND OR
PERIOD OF RAIN TODAY THROUGH FRIDAY AFTERNOON...MAINLY OVER SOUTH
CENTRAL ARIZONA. SNOW LEVELS WILL REMAIN FAIRLY HIGH...BUT LOWER
RAPIDLY FRIDAY MORNING. A FEW INCHES OF SNOW ARE POSSIBLE ABOVE 3500
FEET OVER THE MOUNTAINS OF SOUTH CENTRAL ARIZONA...MAINLY EAST OF
PHOENIX ON FRIDAY. DRY WEATHER WILL RETURN THIS WEEKEND AND NEXT
WEEK.

&&

.DISCUSSION...
TWO PACIFIC STORMS WILL BE WORKING THEIR WAY INTO THE FORECAST
AREA (SOUTHEAST CA...AND SOUTHWEST AND SOUTH CENTRAL AZ) TODAY AND
TONIGHT...SORT OF A ONE TWO PUNCH.  THE WEAKER STORM WILL MOVE
ACROSS THE AREA THIS MORNING AND AFTERNOON...WITH THE STRONGER
COLDER SYSTEM TONIGHT.

MOST OF THE MOISTURE FOR PERHAPS SIGNIFICANT RAINFALL IN SOUTH
CENTRAL AZ WILL COME FROM THE SOUTHWEST. IN OTHER WORDS...A PLUME OF
DEEP LOW LEVEL MOISTURE WILL MOVE ACROSS THE BAJA (SOUTH OF SAN
DIEGO) AND INTO SOUTH CENTRAL AZ (INCLUDING PHOENIX) FROM THE
SOUTHWEST TODAY AND EARLY TONIGHT. THEREFORE...SIGNIFICANT MOISTURE
FOR RAINFALL WILL MOSTLY CIRCUMNAVIGATE SOUTHEAST CA AND THE
COLORADO RIVER. HOWEVER THE BEST CHANCE OF RAIN FOR SOUTHEAST CA AND
THE COLORADO RIVER VALLEY WILL BE TODAY...MUCH LESS RAIN WITH THE
SECOND STORM TONIGHT.  HOWEVER...AS THE SECOND COLDER STORM
APPROACHES THIS EVENING...STRONG SURFACE WIND GUSTING TO PERHAPS 45
MPH WILL DEVELOP ACROSS SOUTHEAST CA AND THE COLORADO RIVER VALLEY.
A WIND ADVISORY REMAINS POSTED FOR THE ABOVE AREAS THIS AFTERNOON
AND EVENING.

DEEP LOW LEVEL MOISTURE AND A PERSISTENT LOW LEVEL SOUTHWEST WIND
WILL KEEP SNOW LEVELS FAIRLY HIGH IN SOUTH CENTRAL AZ THROUGH EARLY
FRIDAY MORNING (E.G. SNOW LEVELS FROM PHOENIX TO GLOBE BY THIS
EVENING ARE NEAR 7000 FEET...BY MIDNIGHT 6500 FEET...EARLY FRIDAY
MORNING 4-5 THSD FEET...AND BY EARLY FRIDAY AFTERNOON 3000 FEET.
NEEDLESS TO SAY...SNOW LEVELS WILL DROP SUDDENLY AFTER SUNRISE
FRIDAY MORNING...HOWEVER MOST OF THE DEEP MOISTURE WILL BE EAST OF
THE AREA BY THEN. AT THE MOMENT WE THINK PERHAPS 1 TO 3 INCHES OF
DRY SNOW IS STILL POSSIBLE IN SOUTHERN GILA COUNTY ABOVE 3500 FEET
FRIDAY. A WINTER STORM WARNING THEREFORE WILL BE POSTED FOR SOUTHERN
GILA COUNTY ABOVE 3500 FEET FROM 5AM TO 5 PM FRI.

VERY COLD AIR WILL SWEEP IN BEHIND THE COLD FRONT FRIDAY AFTERNOON
AND EVENING...RESULTING IN COLD SATURDAY AND SUNDAY MORNINGS WITH
NEAR FREEZING TEMPERATURES ON THE DESERTS.

TODAY AND FRIDAY...
TWO PACIFIC STORMS...BACK TO BACK...WILL MOVE INTO THE FORECAST AREA
DURING THIS PERIOD. MOST OF THE PRECIP WILL BE FOCUSED OVER SOUTH
CENTRAL AZ...WITH THE HEAVIEST TONIGHT (RANGING FROM 1/2 INCH AT SKY
HARBOR AIRPORT TO NEARLY 1.5 INCHES OVER THE HIGHER TERRAIN NORTH
AND EAST OF THE GREATER PHOENIX AREA...INCLUDING SOUTHERN GILA
COUNTY).

SNOW LEVELS WILL DROP SIGNIFICANTLY FRIDAY MORNING WITH PERHAPS 1-3
INCHES ABOVE 3500 FEET.

SATURDAY AND SUNDAY...
DRY WEATHER WITH COLD MORNINGS ARE FORECAST. THERE IS A POSSIBILITY
OF WIDESPREAD FROST SATURDAY MORNING DUE TO HIGH SURFACE HUMIDITY
AND COLD TEMPERATURES.

MONDAY THROUGH THURSDAY...
DRY WESTERLY FLOW ALOFT WILL DEVELOP ALONG WITH WARMER DAYS.

&&

.AVIATION...
LATEST TAF PACKAGE REFLECTS A SLIGHT CHANGE IN THINKING...MAINLY TO
DELAY THE ONSET OF THE LOWER CIGS UNTIL THU MORNING. BEST CHANCE FOR
PRECIP LOOKS TO BE THU MORNING FOR SE CA AND THROUGH MUCH OF THE DAY
FOR THE PHOENIX METRO AREA. ALTHOUGH THE RAINFALL WILL DISSIPATE BY
LATE IN THE DAY...MVFR CIGS ARE EXPECTED TO PERSIST INTO THU
EVENING. LATEST MODEL GUIDANCE ALSO SUGGESTS CONDITIONS WILL BECOME
QUITE GUSTY OUT OF THE SOUTHWEST ACROSS SE CA WED AFTERNOON AHEAD OF
AN APPROACHING FRONTAL BOUNDARY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...THE CHANCE OF SHOWERS WILL BE LIMITED TO
SOUTHERN GILA COUNTY FRIDAY...AND WILL MOSTLY BE EARLY AS THE SHOWERS
WILL BE ENDING FROM THE WEST. OTHERWISE...DRY WEATHER IS EXPECTED
THROUGH THE PERIOD. MUCH DRIER AIR WILL OVERSPREAD THE AREA WITH
BREEZY CONDITIONS...ESPECIALLY ACROSS SOUTHEAST CALIFORNIA AND
SOUTHWEST ARIZONA FRIDAY AND SOUTH-CENTRAL ARIZONA SATURDAY.
HOWEVER...WITH A VERY COLD AIRMASS...RELATIVE HUMIDITY IS EXPECTED
TO REMAIN WELL ABOVE THE CRITICAL THRESHOLD...GENERALLY BETWEEN 20
AND 30 PERCENT...AND EVEN HIGHER EAST AND SOUTHEAST OF PHOENIX. GOOD
RECOVERY OF HUMIDITY IS EXPECTED AT NIGHT WITH VERY COLD AIR AND
BELOW FREEZING MINIMUM TEMPERATURES THIS WEEKEND EVEN IN MOST DESERT
AREAS EXCEPT THE WARMEST URBAN AREAS. SOMEWHAT OF A WARMING TREND TO
CLOSER TO AVERAGE TEMPERATURES IS EXPECTED EARLY NEXT WEEK.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...WIND ADVISORY FROM 2 PM TO 11 PM MST THURSDAY FOR AZZ020.

  ...WINTER STORM WARNING FROM 5 AM TO 5 PM FRIDAY FOR AZZ024
     (SOUTHERN GILA COUNTY).

CA...WIND ADVISORY FROM 1 PM TO 10 PM PST THURSDAY FOR CAZ030>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ
AVIATION...HIRSCH
FIRE WEATHER....MEYERS
Hazardous weather outlook, Dec 24, 3:39 PM MST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
339 PM MST WED DEC 24 2008

AZZ024-251400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
339 PM MST WED DEC 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN WILL INCREASE CHRISTMAS DAY AND BECOME HEAVY AT TIMES LATE IN
THE DAY AND CONTINUE THROUGH CHRISTMAS NIGHT. BY AROUND SUNRISE
FRIDAY...THE SNOW LEVEL WILL DROP TO NEAR 3500 FEET AND RAIN WILL
CHANGE TO SNOW. SEVERAL INCHES OF SNOW IS POSSIBLE ABOVE 4500 FEET
BEFORE DIMINISHING BY AROUND NOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ021>023-025>028-251400-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
339 PM MST WED DEC 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN WILL SPREAD ACROSS THE AREA ON CHRISTMAS DAY...AND COULD BE
MODERATE TO HEAVY AT TIMES...MAINLY OVER SOUTH-CENTRAL ARIZONA. THE
RAIN WILL CONTINUE CHRISTMAS NIGHT AND TAPER OFF FRIDAY MORNING.
AT THIS TIME...ALTHOUGH SOME WASHES COULD BEGIN TO RUN...NO SIGNIFICANT
FLOODING IS ANTICIPATED.

IN ADDITION...VERY COLD TEMPERATURES ARE ANTICIPATED OVER THE WEEKEND...
WITH SUB-FREEZING MORNING LOWS IN STORE FOR MANY LOWER DESERT
LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ020-CAZ030>033-251400-
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
339 PM MST WED DEC 24 2008 /239 PM PST WED DEC 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS WILL INCREASE BY CHRISTMAS AFTERNOON AND CONTINUE TO GUST TO
NEAR 40 MPH THROUGH CHRISTMAS NIGHT. THEREFORE A WIND ADVISORY IS IN
EFFECT DURING THIS TIME.

IN ADDITION...VERY COLD TEMPERATURES ARE ANTICIPATED OVER THE WEEKEND...
WITH SUB-FREEZING MORNING LOWS IN STORE FOR MANY LOWER DESERT
LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 2:15 PM MSTWinter Weather AdvisoryPSR27 hr

Nearby

Winter Storm Warnings in Arizona, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.